Is hair loss a side effect of having the lap-band?

Autumn H.
on 12/7/07 4:35 pm - AR
Is hair loss a side effect of having the lap-band?
Elizabeth S.
on 12/7/07 4:40 pm - St Augustine, FL
Yes, it can be.  Make sure to get all your protein in everyday, and if you want you can take Biotin to help it.  The protein is very important though!!
I can do ALL things through Christ who gives me Strength.   Philippians 4:13  
Autumn H.
on 12/7/07 4:44 pm - AR
Did you loose any hair?
Elizabeth S.
on 12/7/07 4:46 pm - St Augustine, FL
Sorry, forgot to say that.  Yes, I have been, and am still currently.  I am taking Biotin, and it seems to help some.  I have heard that the hairloss slows down a few months after it starts.
Tammy B.
on 12/7/07 4:43 pm - LA
Lap Band on 01/25/07 with
I had that happen and it was a big problem. I called my Doctor and he said it might be b/c of lack of protein or the anethesia.I always try to take my vitamins. It will get better so don't worry. :)

 

Autumn H.
on 12/7/07 4:49 pm - AR
I dont know if I can take loosing anymore hair.  I had lost a great deal of hair after having my baby. On  the pic's on my profile I am sporting a wig. Man if anymore comes out I will be up the creek.  I wond if having the sleeve wls has the same side effect?
arianna
on 12/8/07 5:10 am - TN
Lap Band on 10/19/06 with
 I never lost one hair .... I  have always eaten  lotsof fresh protein I bake my chicken breasts with a little drizzled olive oil on top and I  also cook with fresh garlic I use olive oil and  lemon juice or vinegar or italain dressing on my salads too...   I have had many many surgeries too many to count!!

6/01/07 60lblost 7/5/07 -65lbs!.9/10/07.70lb.lost Sept26..75lb lost.10/29/07 80lbslost!11/12/07 85lblost.

RhondaH.G.
on 7/23/09 7:06 am

I had the sleeve in Nov.  and my hair is really falling out still.  I am begining to get worried.  It is so fine and thin looks bad. I'm doing all I know and hair dresser knows to do.  I do have new hair coming in.  Does anyone have any suggestions to do.

Stephanie M.
on 2/16/11 12:11 pm
Hair loss is a common side effect of general anesthesia and not the lap-band itself.  The longer you are under, the more hair you tend to lose.  I was under for 3 hours for my WLS and have lost about half of my hair.  The loss has subsided, but the new hair has not started to grow back yet....almost 9 months out from surgery.

 

  6-7-13 band removed. No revision. Facebook  WLS-Support for Regain and Revision Group

              

pineview01
on 7/26/13 7:14 pm - Davison, MI

What Stephanie said.  I lost hair with the surgery for the lap band, to get the lap band removes and every surgery I had after general anesthesia for long surgeries.

I took biotien to help get the new hair growing to it's healthiest and fullest.  I also try to get 100-120 g protein a day and never go below 80 to avoid any more loss than the anesthesia did.  I had a double whammy this time as the band was removed 4.5 months before being sleeved.  So, I did everything I could to keep it at a min.

BAND REMOVED 9-4-12-fought insurance to get sleeve and won!  Sleeved 1/22/13!

Stephanie M.
on 7/27/13 9:03 am
My hair loss was bad after my Lapband surgery...didn't experience any loss after gallbladder surgery in 2012 and now after a 3+ hour band and scar tissue removal, it's falling out again....but that's ok. I'm just relieved to have that thing out of me .

 

  6-7-13 band removed. No revision. Facebook  WLS-Support for Regain and Revision Group

              

pineview01
on 7/27/13 1:30 pm - Davison, MI

I hear ya, I was in so much pain hair loss was the less of my worries.  And I didn't have it near as bad as you.  I never noticed any more than normal with my foot surgeries which were very short.

It is normal to have 20% hair follicles losing hair at any given time anyway.  I just think those with very long or thick hair really notice the handfuls coming out at a time and those with very thin hair can see the lose.

 

BAND REMOVED 9-4-12-fought insurance to get sleeve and won!  Sleeved 1/22/13!

betorah
on 12/7/07 4:57 pm - West Hartford, CT
Lap Band on 07/18/07 with
I started taking biotin five days after surgery.  My hair loss started about 3 months out and seems to have really slowed down at this point. Weight loss typically occurs between 3 and 6 months out.  The hair does grow back.  If you're going to take biotin (which is sold in the nail care aisle as Appearax) start taking it right after surgery because it takes 3 to 6 months to work.  Protein versus anesthesia -- my Mom had 3 surgeries in less than two months in the spring and she experienced notable hair loss.  As for the sleeve being different in this regard -- I think all the weight loss surgeries have this as a possible side effect.





sistaqueen
on 12/7/07 5:48 pm - Brookhaven, PA
I personally have not noticed any hair loss since having surgery. I make sure to try to get in all of my protein, so maybe that is what helps, I'm not sure.  I never took the Biotin, so maybe this happens to some people. I also noticed that my nails have been growing really long as well. Right now I have Kinky twist in my hair, because of going to the gym and nothing was really holding. I guess when I take them out I will really have a better idea since actually I am a little over 3 months out. Good Luck
Donna H.
The "tool" will work if I work the "tool"!
 
318/299/279/250/170- highest/pre-op/ post-op/current/goal

                             
asmallerjen
on 12/7/07 6:11 pm - Kingston, NY
Lap Band on 06/22/07 with
I did have some hair loss issues, but it has stopped it lasted about 2.5 months, and it freaked me out b/c I was not expecting it--thought that was only something that RNY'ers experienced. But I do think it was a side effect of the anesthesia for me. I have fine hair and was worried that it would be very noticable--but really the end result is not bad at all. As a matter of fact my hair stylist who I saw a few days ago said that she didn't notice any difference!
Pre-surgery     day of surgery      current      goal
       257                      254                174         145


[url=http://www.myfitnesspal.com/weight-loss-ticker][img]http://tickers.myfitnesspal.com/ticker/show/7/9642/79642.png[/img][/url] Created by MyFitnessPal.com - Free [url=http://www.myfitnesspal.com]Calorie Counter[/url]
Magpie74
on 12/7/07 6:43 pm - NC
Yup, it was/is for me. It started about 2 months ago or so. I started concentrating on getting that protein in every day and also started taking Biotin. It seems to be stopping. When I went to the hairdresser recently she said i had new "sprouties" coming in, so that's good news.
-Maggie- A "STUCK" episode is kinda like the big "O". If you have to ask, you probably didn't have one.
No dramaBanded 4/4/07 
322/209/170  - 113 lbs.
Start/Current/Goal
(deactivated member)
on 12/7/07 7:10 pm - AZ
Revision on 12/06/06 with
Yes. According to OH magazine it typically happens between months 4-10.  Mine was months 4-11.  I lost about half my hair. You can try Biotin, Protein, iron, the works.  It isn't going to help.  Everyone has their own cure or remedy but the truth is, it will fall out if it is going to fall out and it will grow back when it grows back. I stopped losing hair when I met goal and quit losing.
lianna
on 12/7/07 8:03 pm - South, TX
I didnt have it, but it can be the side effect of ANY surgery that involves anesthesia..

Lianna-working on maintainence
230 to 150/155
size 20/22 to size 10/12

(deactivated member)
on 12/7/07 8:16 pm - AZ
Revision on 12/06/06 with
Very true!
John T.
on 12/7/07 8:24 pm - Highlands Ranch, CO
Band patients dont have as much a problem with this as RNY.... make sure you get your 60G of protien a day...i also take biotin which helps

John T banded 8/29/07  high/surgury/current/goal  =  360/346/187/174